Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2012, 11:06 PM CDT for St. Clair County, Vernon County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 11:06 PM CDT (04:06 UTC)
- Expired
- May 6, 2012, 11:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS53 KSGF 070406
SVRSGF
MOC185-217-070430-
/O.NEW.KSGF.SV.W.0105.120507T0406Z-120507T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1130 PM CDT
* AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WALKER...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
SCHELL CITY...TABERVILLE AND TIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3815 9399 3795 9380 3789 9398 3790 9406
3787 9407 3782 9421 3790 9426 3805 9410
3804 9407 3808 9407
TIME...MOT...LOC 0406Z 231DEG 21KT 3792 9412
HAIL...1.00IN
WIND...60 MPH
$$
HATCH2 follow-up statements
123
WWUS53 KSGF 070419
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 PM CDT SUN MAY 6 2012
MOC185-217-070430-
/O.CON.KSGF.SV.W.0105.000000T0000Z-120507T0430Z/
ST. CLAIR MO-VERNON MO-
1119 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VERNON AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 1130 PM CDT...
AT 1114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SCHELL CITY...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
SCHELL CITY...TABERVILLE AND TIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3815 9399 3795 9380 3789 9398 3790 9406
3787 9407 3782 9421 3790 9426 3805 9410
3804 9407 3808 9407
TIME...MOT...LOC 0419Z 233DEG 15KT 3793 9407
HAIL...1.00IN
WIND...<50 MPH
$$
HATCH181
WWUS53 KSGF 070422
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT SUN MAY 6 2012
MOC185-217-070432-
/O.EXP.KSGF.SV.W.0105.000000T0000Z-120507T0430Z/
ST. CLAIR MO-VERNON MO-
1122 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND WEST
CENTRAL ST. CLAIR COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3815 9399 3795 9380 3789 9398 3790 9406
3787 9407 3782 9421 3790 9426 3805 9410
3804 9407 3808 9407
TIME...MOT...LOC 0422Z 233DEG 15KT 3794 9406
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:46 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 6, 9:46 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 946 PM CDT SUN MAY 6 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 935 PM CDT SUN MAY 6 2012/ CONVECTION CONTINUED TO EXPAND FROM EAST CENTRAL INTO SOUTH CENTRAL KANSAS ALONG A SLOWLY ADVANCING COLD FRONT. CONVECTION ALSO CONTINUED ACROSS CENTRAL MISSOURI ALONG THE INTERSTATE 70 CORRIDOR BUT THIS ACTIVITY WAS SHOWING A WEAKENING TREND. EXPECT THE THUNDERSTORMS ACROSS KANSAS TO CONTINUE TO DEVELOP AND CONGEAL INTO A LINEAR COMPLEX OVER THE NEXT FEW HOURS. THIS DEVELOPMENT WILL BE AIDED BY A DEVELOPING 25-30 KT LOW LEVEL JET AND THE APPROACH OF A MID LEVEL DISTURBANCE. THESE STORMS ARE CURRENTLY WITHIN AN AXIS OF MODERATE TO STRONG INSTABILITY BUT THE AIR MASS TO THE EAST ACROSS THE OZARKS HAS STABILIZED CONSIDERABLY. WITH THE WEAK SHEAR PROFILES THE RISK OF SEVERE STORMS WILL BE LOCALIZED AND CONFINED TO AREAS MAINLY WEST OF A JOPLIN TO OSAGE BEACH LINE. EXPECT THE STORMS TO BECOME INCREASINGLY ELEVATED AS THEY SPREAD INTO THE MISSOURI OZARKS OVERNIGHT BUT THE RISK OF AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. OF MORE CONCERN THE REMAINDER OF TONIGHT WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. THE DEVELOPING LOW LEVEL JET ALONG WITH INCREASING UPPER LEVEL DIVERGENCE OVERNIGHT INTERACTING WITH THE SAGGING FRONT WILL BE CONDUCIVE TO CONTINUED THUNDERSTORM DEVELOPMENT. THE RELATIVELY SLOW MOVEMENT AND POTENTIAL TRAINING OF THE STORMS... AND A MOISTURE RICH AIR MASS WILL RESULT IN AREAS OF HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING. A FLASH FLOOD WATCH WILL BE ISSUED FOR OVERNIGHT INTO EARLY MONDAY MORNING ACROSS EXTREME SOUTHEAST KANSAS INTO FAR SOUTHWEST AND CENTRAL MISSOURI. FOSTER && .DISCUSSION... FOR TONIGHT...COLD FRONT WILL BE SLOWER TO MOVE INTO THE AREA...BUT WILL BE THE SECONDARY FOCUS FOR STRONG TO SEVERE CONVECTION WITH THIS SYSTEM. IN ADDITION...A WEAK SHORTWAVE WILL TRACK EAST-NORTHEAST OUT OF OKLAHOMA THIS AFTERNOON INTO WESTERN MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS. THE SHORTWAVE AND COLD FRONT WILL INTERACT WITH AN UNSTABLE ENVIRONMENT TO PRODUCE STRONG TO SEVERE STORMS. SHEAR VALUES LOOK TO BE ON THE WEAK SIDE HOWEVER WITH THE STRONG INSTABILITY AND LARGE THETA-E DIFFERENCES WILL SEE A THREAT FOR DOWNBURSTS ALONG WITH LARGE HAIL. SEVERE RISKS WILL BEGIN TO WEAKEN TOWARDS THE LATE EVENING INTO THE OVERNIGHT HOURS AS THE INSTABILITY DIMINISHES. THERE WILL ALSO BE A RISK OF TRAINING STORMS TONIGHT ALONG THE FRONT AND COULD SEE SOME FLASH FLOODING DEVELOP IF THIS OCCURS...ESPECIALLY OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI WHICH HAD THE HEAVIEST RAINFALL WITH THE PAST SYSTEM. THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY AS THE FRONT WILL SLOWLY TRACKS SOUTHEAST THROUGH THE AREA. THERE WILL REMAIN A RISK OF SEVERE STORMS OVER SOUTH CENTRAL MISSOURI...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS WHERE THE INSTABILITY WILL INCREASE AHEAD OF THE FRONT. THE FRONT SHOULD CLEAR THE AREA BY MONDAY NIGHT WITH A STRONG UPPER LEVEL TROUGH EXPECTED TO SWING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD BRING A COOLER AND DRIER AIR MASS TO THE AREA. NORTHWEST FLOW ALOFT WILL ESTABLISH OVER THE FORECAST AREA FOR A GOOD PORTION OF THE REMAINDER OF THE WEEK WHICH SHOULD KEEP THE COOLER TEMPERATURES OVER THE REGION. THE NEXT SYSTEM TO AFFECT THE AREA WILL ARRIVE FRIDAY NIGHT INTO THE WEEKEND WHICH WILL BRING THE NEXT CHANCE OF THUNDERSTORMS. LINDENBERG && .AVIATION... /ISSUED 630 PM CDT SUN MAY 6 2012/ SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND IMPACT AREA TERMINALS LATER THIS EVENING AND OVERNIGHT AS A FRONT APPROACHES FROM THE NORTH. THIS WILL RESULT IN AREAS OF MVFR CEILINGS AND VISIBILITIES. MVFR CEILINGS WILL BECOME MORE PREVALENT LATE TONIGHT AND MONDAY MORNING AS THE FRONT PUSHES ACROSS THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 6, 10:26 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1026 PM CDT SUN MAY 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1026 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS ALONG A SOUTHWARD MOVING COLD FRONT WILL SPREAD INTO THE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS WILL INITIALLY IMPACT EXTREME SOUTHEAST KANSAS AND CENTRAL MISSOURI...OR AREAS NORTHWEST OF A LINE FROM JOPLIN TO OSAGE BEACH BY 1 AM...THEN SPREAD INTO THE MISSOURI OZARKS OVERNIGHT. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL RATES WITH AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE. THIS EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY NORTHWEST OF A LINE FROM ANDERSON...TO BOLIVAR...TO ELDON WHERE A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE INTO THE DAY ON MONDAY...ESPECIALLY EAST OF U.S. 65. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 6, 6:43 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT SUN MAY 6 2012
MOZ056-070015-
MORGAN MO-
643 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN COUNTY UNTIL 715
PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF STOVER...OR 15 MILES SOUTHWEST
OF VERSAILLES...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE STOVER AND VERSAILLES.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3846 9274 3823 9293 3823 9295 3819 9299
3820 9302 3821 9299 3823 9301 3827 9304
3827 9308 3854 9307
TIME...MOT...LOC 2343Z 203DEG 19KT 3832 9304
HATCHSpecial weather statement, May 6, 11:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CDT SUN MAY 6 2012
MOZ066-067-078-070430-
CEDAR MO-ST. CLAIR MO-VERNON MO-
1101 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON...NORTHWESTERN
CEDAR AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 1130 PM CDT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALKER...OR 9 MILES WEST OF EL DORADO
SPRINGS...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...NEVADA...SCHELL CITY
AND WALKER.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3806 9412 3804 9411 3804 9407 3811 9406
3814 9402 3789 9381 3773 9429 3786 9437
TIME...MOT...LOC 0402Z 244DEG 22KT 3788 9417
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:51 PM CDT | Flash Flood Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 10 more | 7 hr |
| May 6, 11:01 PM CDT | Special Weather Statement | SGF | Vernon | 29 min |
| May 6, 11:29 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| May 6, 11:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 24 min |
| May 6, 11:40 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 6, 11:52 PM CDT | Special Weather Statement | SGF | Barton | 38 min |
| May 6, 11:55 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 35 min |
| May 7, 12:54 AM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| May 7, 1:04 AM CDT | River Flood Warning | SGF | Vernon | 43 hr |
| May 7, 2:15 AM CDT | Special Weather Statement | SGF | McDonald | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.